MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RGX 3 PEG SER A PATELLA 31MM; PROSTHESIS KNEE

ZIMMER BIOMET, INC. RGX 3 PEG SER A PATELLA 31MM; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Metal Related Pathology (4530)
Date of Event 06/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Medical product: catalog # 141356, regenerex 3 peg series a patella dcm arcom porous titanium lot # 561780.Catalog #: 184512, vngd ps open por fmrl rt 70, lot # 421160.Catalog #: 141316, biomet finned pri stem 80x10mm, lot # 980570.Catalog #: 141274, bmet regenx pri tib tray 75mm, lot # 504580.Catalog # ep-183740; e1 vngd ps+ tib brg 71/75x10, lot # 403580.Customer has indicated that the product will not be returned because product location is unknown.Multiple mdr reports were filled for this event: 0001825034-2019-01920.0001825034-2020-04294.Reported event was considered confirmed from x-rays showing the patella component fractured.Device not returned.Device history record was reviewed and no discrepancies relevant to the reported event were found.The root cause of the patella peg fracture was determined to be a labeling and training deficiency as the surgical technique addendum for installation of regenerex patella failed to include guidance on depth line indication on the peg drill bit.Root cause cannot be determined for bearing and tibial tray.X-ray review indicates that the patella component fractured and there is patellar component radiolucency.Other than that there was normal alignment and reveals no joint space narrowing.Revision operative notes confirm that the tibial component was broken into 3 pieces.After removal of pin, poly came out in 3 pieces.Femoral component was found intact.Metallosis, necrotic tissue and bone were seen with blackened tissue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial right knee procedure approximately two years ago.Subsequently, the patient suffered pain in the knee joints and has a fractured patella.Further it was reported that the patient was revised due pain, implant fracture, metallosis, necrotic tissue and bone.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: type of investigation - device not returned is n/a which was reported on initial report.Investigation conclusions - cause traced to intentional off-label, unapproved, or contraindicated use and cause traced to user is n/a which was reported on initial report.Visual evaluation of the returned device shows signs of being implanted wear/discoloration / foreign material and two of the three pegs have fractured.The root cause of the patella peg fracture was determined to be a labeling and training deficiency.Additional information does not affect the root cause for bearing and tibial tray.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
RGX 3 PEG SER A PATELLA 31MM
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key11709023
Report Number0001825034-2021-01208
Device Sequence Number3137670
Product Code JWH
UDI-Device Identifier00880304554412
UDI-Public(01)00880304554412(17)211204(10)561780
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2021
Device Model NumberN/A
Device Catalogue Number141356
Device Lot Number561780
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale